Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Goodland, KS

June 22, 2012Yuma County, Colorado; Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 22, 2012, 8:43 PM MDT for Yuma County, Colorado; Dundy County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 8:43 PM MDT (02:43 UTC)
Expired
Jun 22, 2012, 9:45 PM MDT
In force
62 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Yuma County, CO, Dundy County, NE

The radar

The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:52 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5461 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WUUS53 KGLD 230243
SVRGLD
COC125-NEC057-230345-
/O.NEW.KGLD.SV.W.0102.120623T0243Z-120623T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
843 PM MDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO...
  DUNDY COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 945 PM MDT

* AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF ALVIN TO
  ALVIN TO 7 MILES SOUTH OF WAUNETA...AND WAS MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARKS.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 13 AND 21.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 250 AND 255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4044 10204 4035 10204 4035 10142 4020 10146
      4000 10173 4019 10233 4032 10215 4045 10213
TIME...MOT...LOC 0243Z 278DEG 27KT 4050 10208 4030 10207
          4019 10225
WIND...HAIL 70MPH 1.75IN
$$

FOLTZ
3 follow-up statements
208 
WWUS53 KGLD 230257
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
857 PM MDT FRI JUN 22 2012

COC125-NEC057-230345-
/O.CON.KGLD.SV.W.0102.000000T0000Z-120623T0345Z/
YUMA CO-DUNDY NE-
857 PM MDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY AND
NORTHEASTERN YUMA COUNTIES UNTIL 945 PM MDT...

AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 5 MILES SOUTH OF ALVIN...AND WAS MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARKS.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 13 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 10142 4020 10146 4000 10173 4014 10216
      4021 10221 4034 10215 4035 10204
TIME...MOT...LOC 0257Z 281DEG 20KT 4023 10205
WIND...HAIL 70MPH 2.00IN
$$

FOLTZ
103 
WWUS53 KGLD 230315
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT FRI JUN 22 2012

COC125-230325-
/O.CAN.KGLD.SV.W.0102.000000T0000Z-120623T0345Z/
YUMA CO-
915 PM MDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO DUNDY COUNTY 
NEBRASKA.

LAT...LON 4035 10142 4020 10146 4000 10172 4011 10205
      4035 10205
TIME...MOT...LOC 0315Z 281DEG 20KT 4021 10192
$$

NEC057-230345-
/O.CON.KGLD.SV.W.0102.000000T0000Z-120623T0345Z/
DUNDY NE-
915 PM MDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY COUNTY
UNTIL 945 PM MDT...

AT 914 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHEAST OF ALVIN...AND WAS MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARKS.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 13 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 10142 4020 10146 4000 10172 4011 10205
      4035 10205
TIME...MOT...LOC 0315Z 281DEG 20KT 4021 10192
WIND...HAIL 60MPH 1.50IN
$$

FOLTZ
182 
WWUS53 KGLD 230326
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
926 PM MDT FRI JUN 22 2012

NEC057-230345-
/O.CON.KGLD.SV.W.0102.000000T0000Z-120623T0345Z/
DUNDY NE-
926 PM MDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY COUNTY
UNTIL 945 PM MDT...

AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTH OF HAIGLER...AND WAS MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARKS.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 15 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 10142 4020 10146 4000 10172 4013 10204
      4035 10193
TIME...MOT...LOC 0326Z 285DEG 18KT 4019 10187
WIND...HAIL 60MPH 1.50IN
$$

FOLTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:12 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 22, 7:12 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT FRI JUN 22 2012

.UPDATE...
ISSUED AT 654 PM MDT FRI JUN 22 2012

WINDS REMAINING QUITE STRONG AT GLD WITH GUSTS FREQUENTLY ABOVE 40
KTS. ALTHOUGH SFC HEATING HAS ENDED...THINK CURRENT WINDS WILL
KEEP BOUNDARY LAYER WELL MIXED FOR AT LEAST ANOTHER FEW
HOURS...AND WITH LOW LEVEL FLOW INCREASING THINK WINDS WILL REMAIN
STRONG FOR ANOTHER FEW HOURS AND HAVE EXTENDED THE ADVISORY TO END
AT 4Z.

FOR PRECIP CHANCES...STRONG CAP NOTED AT KLBF AND TO A LESSER
EXTENT DDC (280 J/KG AND 79 J/KG RESPECTIVELY SFC BASED
CINH...CONFIDENCE IN STORMS MAKING A STRONG EASTERLY PUSH IN CWA
HAS LOWERED. WITH NO DEVELOPMENT ALONG CONFLUENT AREA IN SW CWA
HAVE REMOVED PRECIP CHANCES FOR MUCH OF THE AREA SOUTH OF THE
INTERSTATE...BUT GIVEN POSITION OF INSTABILITY AXIS AND SOME OF
THE NEWER HRRR DATA THINK LEAVING LOW POPS IN THE NORTH LOOKS REASONABLE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 100 PM MDT FRI JUN 22 2012

TONIGHT/SATURDAY...WV IMAGERY AND LATEST RUC H5 ANALYSIS SHOW LARGE
RIDGE ACROSS THE SW CONUS WITH ITS MEAN AXIS EXTENDING NORTH INTO
SOUTHERN BRITISH COLUMBIA. A STRONG UPPER LOW IS CURRENTLY OFF THE
WEST COAST. A SHORTWAVE TROUGH BETWEEN THESE TWO LARGE SCALE FEATURES
IS CURRENTLY MOVING TO THE EAST INTO CENTRAL WYOMING.

THIS SHORTWAVE WILL BE THE MAIN FOCUS FOR THUNDERSTORM POTENTIAL
OVERNIGHT TONIGHT. THE BEST LARGE SCALE ASCENT SHOULD REMAIN NORTH
OF OUR CWA...HOWEVER A VERY MOIST/UNSTABLE AIR MASS IS ALREADY IN
PLACE WITH TD VALUES IN THE UPPER 50S/LOW 60S OVER A LARGE PART OF
OUR CWA. A STRONG CAP...HIGHLIGHTED BY CINH VALUES OVER 100 SHOULD
INHIBIT CONVECTION FOR MOST LOCATIONS...HOWEVER THE CAP IS EXPECTED
TO WEAKEN SOME OVER THE NW PART OF THE CWA IN PROXIMITY TO SURFACE
TROUGH AXIS/DRY LINE. THERE SHOULD BE ENOUGH LIFT/INSTABILITY TO
SUPPORT THUNDERSTORMS...HOWEVER COVERAGE SHOULD REMAIN ISOLATED.
ANY STORMS SHOULD MOVE EAST ALONG THE KS/NE STATE LINE THROUGH
TONIGHT...WITH CHANCES DECREASING RAPIDLY AFTER 06Z WHEN LARGE
SCALE SUBSIDENCE BUILDS BACK IN THE WAKE CONSIDERING THE AMOUNT OF
INSTABILITY AND DEEP SHEAR THESE STORMS COULD EASILY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

OTHER IMMEDIATE WEATHER CONCERN FOR TONIGHT IS GUSTY WINDS...WITH
ANY ADVISORY LEVEL WINDS EXPECTED TO END EARLY THIS EVENING. AT
THE SAME TIME WITH STRONG GRADIENT IN PLACE ON EASTERN EXTENT OF
SURFACE TROUGH...GUSTY WINDS WILL LINGER THROUGH THE OVERNIGHT
PERIOD. GRADIENT DOES NOT RELAX UNTIL SATURDAY MORNING WHEN LEE
TROUGH SHIFTS EAST OVER TO BE OVER OUR CWA.

H5 RIDGE WILL DEEPEN ACROSS THE PLAINS ON SATURDAY...WITH A VERY
HOT AIR MASS ADVECTING OVER OUR CWA. WIDESPREAD RECORD HIGH
TEMPERATURES AROUND 105 ARE EXPECTED...WITH VALUES APPROACH 110
AT A FEW LOCATIONS. WITH A VERY HOT DRY AIR MASS IN PLACE RED FLAG
CONDITIONS COULD BE A CONCERN...HOWEVER WITH THE LEE TROUGH AXIS
IN PLACE OVER OUR CWA WINDS SHOULD REMAIN BELOW CRITERIA.

SATURDAY NIGHT...EXTREMELY WARM MINS EXPECTED CONSIDERING THE WARM
AIR ADVECTION EXPECTED TO CONTINUE AND THE RIDGE BUILDING INTO
AREA. THIS COULD BEING THE FIRST NIGHT OF SEVERAL WARM NIGHTS IN A
ROW.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 240 PM MDT FRI JUN 22 2012

FORECAST PROBLEMS FOR THIS PERIOD WILL BE HIGH TEMPERATURES SUNDAY
AND MONDAY FOLLOWED BY PRECIPITATION CHANCES THROUGH THE WEEK.
SATELLITE SHOWING THE PATTERN BECOME MORE AMPLIFIED...ESPECIALLY
FROM THE PACIFIC INTO CENTRAL NORTH AMERICA.

MODELS DID FINE ON THE UPPER LEVEL JET. THE UKMET...CANADIAN AND GFS
WERE DOING THE BEST AT MID LEVELS. THE ECMWF AND CANADIAN WERE
DOING BEST WITH THE SURFACE WIND/PRESSURE FIELD. THE UKMET AND
CANADIAN WERE DOING A LITTLE BETTER THAN THE GFS ON THE LOW LEVEL
THERMAL FIELD.

SUNDAY/SUNDAY NIGHT...SOME LOW LEVEL UPSLOPE ON THE WINDS WITH NO
QUESTION THAT WE WILL HAVE A LOT OF HEAT AND MOISTURE IN THE LOW
LEVELS. MAIN AREA OF SURFACE CONVERGENCE IS WELL TO THE WEST. OTHER
PROBLEMS IS WITH HIGH CENTER NEARLY ON TOP OF US AND EXTREMELY DRY
AND HOT MID LEVELS SHOULD CAP ANY CONVECTION. ALSO STORM MOTION WOULD
NOT BRING ANY PRECIPITATION INTO THE AREA.

BELIEVE THE NAM IS TOO AGGRESSIVE WITH COLD FRONT TO PUSH THROUGH
CONSIDERING THE CURRENT PATTERN/SETUP. OTHER MODELS NOT AS ROBUST.
ALSO CONVECTIVE FEEDBACK MAY BE CAUSING COOLER TEMPERATURES IN SOME
OF THE MODELS. CONTINUED THE VERY WARM TEMPERATURES AND IS
POSSIBLE THAT MAXES COULD BE WARMER THAN SATURDAYS. RECORDS ARE IN
JEOPARDY INCLUDING THE ALL TIME JUNE MAX FOR KGLD. WARM AIR
ADVECTION AND WINDS WILL KEEP EXTREMELY WARM MINS IN PLACE.

MONDAY...OVERALL PATTERN IS NEARLY THE SAME AS IT WAS FOR SUNDAY.
MAIN AREA OF SURFACE CONVERGENCE IS TO THE WEST OF THE AREA WITH
EXTREMELY DRY AND HOT MID LEVELS. MID/UPPER HIGH IS A LITTLE FURTHER
TO THE SOUTH AND WEST WITH STORM MOTIONS MORE TOWARD THE NORTHEAST.
HOWEVER WITH MAIN LIFT STILL TO THE WEST PLUS EML AND MID LEVEL
TEMPERATURES VERY TOASTY...AIR MASS SHOULD REMAIN CAPPED.

CURRENTLY HAVE MAXES SLIGHTLY COOLER THAN SUNDAYS. HOWEVER...BELIEVE
MODELS MAY BE COOLING TEMPERATURES TOO MUCH WITH CONVECTIVE ISSUES
CAUSING THIS.

MONDAY NIGHT THROUGH FRIDAY...PATTERN BEGINS TO SLOWLY CHANGE.
DETERMINISTIC MODELS/ENSEMBLES IN DECENT AGREEMENT WITH THE GENERAL
SCENARIO WITH THE ECMWF AND ECMWF MEAN HAVING THE BEST DEPICTION OF
THIS. MID/UPPER RIDGE STARTS TO SLOWLY MOVE SOUTH AND EAST. FROM
MONDAY NIGHT THROUGH MOST OF WEDNESDAY...RIDGE STILL CLOSE ENOUGH AND
EML/WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT BAY.

HOWEVER...AFTER THAT...RIDGE MOVES FAR ENOUGH AWAY THAT AREA WILL BE
OPEN TO SHORTWAVE TROUGHS AND THEIR ASSOCIATED BOUNDARIES THAT WILL
BE MOVING THROUGH. MODELS INDICATING THAT ACTUALLY COULD BE
NORTHWEST FLOW ALOFT AND FRONT HANGING AROUND BY THE END OF THE
PERIOD. SO THE CRH_INIT GRIDS OF SLIGHT CHANCE TO CHANCE OF
THUNDERSTORMS LOOK REASONABLE AND KEPT. REMAINING GRIDS ALSO LOOK
REASONABLE GIVEN THE PATTERN AND SHOULD STAY NEAR OR ABOVE 100
THROUGH MOST OF THE PERIOD.

IF FORECAST FOR KGLD ENDS UP RIGHT...WE WILL SEE SIX STRAIGHT DAYS OF
100 PLUS. SOMETHING THAT ONCOMING SHIFTS MAY NEED TO ISSUE A
HIGHLIGHT FOR THE HEAT. AT THIS TIME...WILL EMPHASIZE THIS IN THE
HAZARDOUS WEATHER OUTLOOK.

THANKS TO ALL WHO COLLABORATED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 516 PM MDT FRI JUN 22 2012

WINDS WILL REMAIN GUSTY OVERNIGHT GIVEN THE PROXIMITY OF THE SURFACE
TROUGH TO THE TERMINALS...AND THERE WILL BE A SLIGHT POSSIBILITY FOR
THUNDERSTORMS THIS EVENING AS A SHORTWAVE TROUGH MOVES THROUGH.
LOOKS LIKE BEST CHANCE FOR STORMS WILL BE NORTH OF KGLD AND WEST OF
KMCK...SO HAVE NOT INCLUDED TS IN THE TAFS. AS THE SURFACE TROUGH
SHIFTS EASTWARD THROUGH THE NIGHT...THE PRESSURE GRADIENT WILL RELAX
OVER THE TERMINALS...CAUSING GUSTS TO SUBSIDE BY MID MORNING AND
WINDS TO VEER TO WESTERLY THROUGH THE MORNING.

&&

.CLIMATE...
ISSUED AT 240 PM MDT FRI JUN 22 2012

RECORD OR NEAR RECORD HIGH TEMPERATURES ARE EXPECTED SATURDAY AND
SUNDAY. HERE IS A LIST OF RECORDS FOR THE DATES:

SATURDAY...
GOODLAND.....106 IN 1954...ALL TIME HIGH FOR JUNE IS 109(1936)
HILL CITY....107 IN 1952
MCCOOK.......106 IN 1954
BURLINGTON...106 IN 1954
YUMA.........107
TRIBUNE......105
COLBY........105

SUNDAY...
GOODLAND.....107 IN 1971
HILL CITY....108 IN 1971
MCCOOK.......107 IN 1943
BURLINGTON...107 IN 1954
YUMA.........103
TRIBUNE......107
COLBY........107

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING FOR
     KSZ001-002-013-014-027-028-041-042.

CO...WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR COZ090>092.

NE...WIND ADVISORY UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING FOR
     NEZ079-080.

&&

UPDATE...JRM
SHORT TERM...DR/BULLER
LONG TERM....BULLER
AVIATION...CJS
CLIMATE...BULLER
Hazardous weather outlook, Jun 22, 2:56 PM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT FRI JUN 22 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
256 PM MDT FRI JUN 22 2012 /356 PM CDT FRI JUN 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST COLORADO
LATE THIS AFTERNOON AND MOVE EAST ALONG THE NEBRASKA AND KANSAS
BORDER REGION OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS.

WINDY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH
TONIGHT. THE STRONGEST WINDS WILL BE WEST OF HIGHWAY 25 THIS
AFTERNOON AND EARLY EVENING WITH SOUTH WINDS BETWEEN 30 AND
35 MPH
GUSTING TO AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HOT CONDITIONS WILL PERSIST THROUGH THE PERIOD. HIGH TEMPERATURES
OF 100 TO 110 ARE EXPECTED WITH THE HOTTEST TEMPERATURES ON SATURDAY
AND SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

DR/BULLER

In the hours before

Special weather statement, Jun 22, 7:18 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
718 PM MDT FRI JUN 22 2012

COZ090-230145-
YUMA COUNTY-
718 PM MDT FRI JUN 22 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF CLARKVILLE...MOVING EAST AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4044 10233 4040 10230 4029 10279 4031 10280
      4035 10280 4036 10279 4044 10279 4044 10278
TIME...MOT...LOC 0119Z 250DEG 22KT 4040 10271

FOLTZ
Local storm report, Jun 22, 7:46 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM MDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             CLARKVILLE              40.38N 102.62W
06/22/2012  E1.00 INCH       YUMA               CO   TRAINED SPOTTER

&&

JMARTIN
Local storm report, Jun 22, 8:16 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FUNNEL CLOUD     3 SE CLARKVILLE         40.35N 102.58W
06/22/2012                   YUMA               CO   TRAINED SPOTTER

&&

CJS
Local storm report, Jun 22, 8:18 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
818 PM MDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             12 NW WAUNETA           40.42N 102.40W
06/22/2012  E1.75 INCH       YUMA               CO   LAW ENFORCEMENT

&&

JMARTIN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:18 PM MDTSpecial Weather StatementGLDPhillips27 min
Jun 22, 7:25 PM MDTSevere Thunderstorm WarningGLDYuma50 min
Jun 22, 8:08 PM MDTSevere Thunderstorm WarningGLDYuma52 min
Jun 22, 8:17 PM MDTTornado WarningGLDYuma7 min
Jun 22, 8:23 PM MDTTornado WarningGLDYuma16 min
Jun 22, 9:38 PM MDTSevere Thunderstorm WarningGLDDundy52 min
Jun 22, 10:13 PM MDTSevere Thunderstorm WarningGLDDundy, Hitchcock47 min
Jun 22, 10:49 PM MDTSevere Thunderstorm WarningGLDHitchcock30 min
Jun 23, 12:13 AM MDTSpecial Weather StatementGLDRed Willow32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.